MAUDE Adverse Event Report: COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX POWERED LASER SURGICAL INSTRUMENT

COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX POWERED LASER SURGICAL INSTRUMENT
Model Number G25293
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a cook® single-use holmium laser fiber was found to be broken, during an unspecified procedure.The issue was found at the start of the procedure when the fiber was connected to the laser machine.The ray of green light leaked out of the fiber.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Additional information has been requested but has not yet been received.
 
Additional Manufacturer Narrative
E1 - country: hong kong.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 07jan2026: the end of the fiber was broke.The leakage of the green light occurred while the aiming beam was on.The procedure was completed by using another fiber.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, e1 - email, e1 - phone number: (b)(6).Investigation ¿ evaluation: it was reported a cook® single-use holmium laser fiber was found to be broken, during an unspecified procedure.The issue was found at the start of the procedure when the fiber was connected to the laser machine.The ray of green light leaked out of the fiber.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Additional information was received 07jan2026: the end of the fiber was broke.The leakage of the green light occurred while the aiming beam was on.The procedure was completed by using another fiber.Reviews of documentation including the complaint history, quality control procedures, and instructions for use (ifu) were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record and complaint history found no discrepancies or additional complaints on the final or sub-assembly lots.A complaint history search identified no other events reported for the related failure mode.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The product ifu, [t_hsmas_rev2] ¿hsma holmium laser fiber (single-use)¿ contains the following information related to the reported failure mode.¿warning: do not bend fiber at sharp angles.Precautions: never subject fiberoptics to sharp bends in handling, use, or storage.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.¿.Based on the information provided, no product returned, and the results of the investigation, the cause of the failure mode was unable to be determined.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute toa death or serious injury if a malfunction occurred.

Brand Name
COOK® SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22165957
Report Number1820334-2025-00668
Device Sequence Number7789338
Product Code GEX
UDI-Device Identifier00827002252936
UDI-Public(01)00827002252936(17)261005(10)15690682
Combination Product (Y/N)N
PMA/510(K) Number
K133788
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2026
Device Model NumberG25293
Device Catalogue NumberHLF-S200-HSMA
Device Lot Number15690682
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer01/07/2026
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown